MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 28 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 28 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT
Model Number 75100844
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference: case-(b)(4).Investigation results: it was reported that during an efip inspection, the trial femoral head 28 s/+0 was found with an unspecified failure.The device, intended for use in treatment, was returned for investigation.Upon visual inspection, it was detected that a flap of the device is broken, so the reported failure mode can be more specified.Previous investigations demonstrated that the trial femoral head may disconnect from the stem taper intra-operatively and flaps might break off.In combination with our continuous effort to improve our products, evaluations aimed at optimizing this instrument have been initiated.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product, both in occurrence and severity.The continued performance of the device shall be monitored through standard post market surveillance review processes.The reported failure mode of a flap breakage can be confirmed, the root cause is attributed to a insufficient design specification.S+n will continue to monitor these devices for similar issues.
 
Event or Problem Description
It was reported that during a efip inspection, the trial femoral head 28 s/+0 was found with a flap broken.

Brand Name
TRIAL FEMORAL HEAD 28 S/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11429684
Report Number9613369-2021-00100
Device Sequence Number4092101
Product Code LZO
UDI-Device Identifier07611996121773
UDI-Public07611996121773
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100844
Device Catalogue Number75100844
Device Lot NumberA57500
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Initial Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1